Rhinathiol Promethazine

Rhinathiol Promethazine

carbocisteine + promethazine

Manufacturer:

sanofi-aventis

Distributor:

DKSH
Full Prescribing Info
Contents
Carbocisteine, promethazine hydrochloride.
Description
100 ml of syrup contains: Carbocisteine 2 g, promethazine hydrochloride 0.05 g.
1 measuring-spoon (5 ml) contains: 100 mg of carbocisteine, 2.5 mg of promethazine hydrochloride, 3 g of sucrose and 122 mg of alcohol.
Excipients/Inactive Ingredients: Sucrose, methyl paraben (E 218), powdered caramel colorant (E 150), cocoa flavoring, vanillin, alcohol, sodium hydroxide, purified water.
Indications/Uses
This drug contains promethazine (an antihistamine) and carbocisteine.
It is recommended for the alleviation of unproductive and irritative coughs in adults and children aged 2 years and above, particularly when coughing occurs at night.
Dosage/Direction for Use
Dosage: For adults and children aged over 2 years only.
Adults: 15 ml three to four times a day.
Children: 2-5 years of age: 2.5 ml to 5 ml four times a day.
6-12 years of age: 7.5 ml to 12.5 ml three times a day.
12-15 years of age: 12.5 ml to 15 ml three times a day.
Mode or route of administration: oral route.
If an infant develops a cough, consult a doctor.
Wash the measuring-spoon after each use.
If in doubt, do not hesitate to ask a doctor's or pharmacist's advice. This drug has been prescribed for the patient personally in a specific situation: It may not be suitable for other cases. Do not advise anyone else to take it.
Treatment must be short (a few days) and only at times when coughing occurs.
Missed dose: If the patient misses a dose, go back to the regular dosing schedule. However treatment must be only at times when coughing occurs. Do not take a double dose to make up for the dose that the patient missed.
Overdosage
In case of accidental overdosage, stop the treatment and consult a doctor immediately.
Contraindications
This drug is contra-indicated in children less than two years of age.
Warnings
This drug must not be used in the following cases: Known allergy to one of the ingredients and particularly to antihistamines or parabens; former or recent agranulocytosis (marked fall in white blood cells in the blood); urination difficulties due to the prostate gland or another cause; certain forms of glaucoma (increased pressure inside the eye); in children less than two years of age (due to the potential for fatal respiratory depression).
This drug must generally not be used, unless otherwise indicated by a doctor, in combination with sultopride.
If in doubt, do not hesitate to ask a doctor's or pharmacist's advice.
This drug contains alcohol. The alcohol content of this syrup is 3.09%, i.e. 122 mg of alcohol per measuring-spoon (5 ml); 366 mg of alcohol per tablespoon (15 ml).
Special Precautions
Caution is recommended in the elderly, in those with a history of gastroduodenal ulcers, or those taking concomitant medications known to cause gastrointestinal bleeding. If gastrointestinal bleeding occurs, patients should discontinue medication.
This drug should be used with caution in children 2 years and above.
In the event of long-standing disease of the liver or kidneys, consult a doctor for dosage adjustment.
Intake of this drug requires a medical opinion: In the event of ulcer of the stomach or duodenum; in the event of serious heart disease; in people with epilepsy; in children in the event of asthma or gastroesophageal reflux; in the elderly: predisposed to constipation, dizziness or drowsiness, presenting with prostatic disorders
Inform a doctor before initiating treatment.
Refrain from alcoholic beverages or drugs containing alcohol throughout the duration of treatment.
Preferably do not expose the patient to sun during the treatment.
In the event of diabetes mellitus or a low-sugar diet, take the sugar content of the syrup into account in the daily ration: 3 g of sugar per measuring spoon and 9 g of sugar per table spoon.
If in doubt, do not hesitate to ask a doctor's or pharmacist's advice.
When to seek medical advice: The patient may also need to consult a doctor when: The patient experiences long-standing disease of the liver or kidneys.
The patient experiences one of the situations described previously.
If the patient is pregnant or breast-feeding.
The patient experiences side effects of this drug (see Side effects).
The patient has taken this medicine for a few days in a row and the condition is not improving.
If the cough becomes productive or is accompanied by fever.
The patient has taken an overdose of the medication.
List of excipients which must be specified for the risk-free use of this drug in certain patients: Methyl parahydroxybenzoate (E218); sucrose (3 g/measuring-spoon); alcohol (122 mg/measuring-spoon).
Driving and using machines: This medicine may cause drowsiness, especially at the start of treatment. Driving or using machines is not recommended if the patient experiences this effect. The risk of drowsiness increases if the patient drinks alcoholic beverages or take medicines containing alcohol.
Use In Pregnancy & Lactation
Pregnancy: If the patient becomes pregnant during treatment, consult a doctor. The doctor will decide whether it is necessary to maintain treatment during pregnancy.
Towards the end of pregnancy, misuse of this drug may have adverse effects on the newborn. Always ask the doctor's or pharmacist's advice before using this drug and never exceed the prescribed dose and treatment duration.
Breast-feeding: This drug is excreted in breast milk. Do not take it if the patient is breast-feeding. Generally, during pregnancy and breast-feeding, always ask the doctor's or pharmacist's advice before taking a drug.
Side Effects
Like all medicines, this medicine can cause side effects, although not everybody gets them.
Worsening of bronchial congestion, especially in infants and certain patients unable to cough up sputum effectively.
Stomach pain, nausea, vomiting, diarrhea. If these occur, the dose should be reduced.
Bleeding in the stomach or intestine. Treatment should be stopped.
Allergic skin reactions such as itching, skin rash, hives and swelling of the face.
Fixed drug eruption (brown marks on the skin).
Appearance of spots, sometimes with blisters, on the skin that can also affect the mouth (erythema multiforme), appearance of blisters with detachment of the skin that can spread over the whole body and may be life-threatening (Stevens-Johnson syndrome).
Stop the treatment and contact a doctor immediately: If the patient has signs of allergy to the medicine, such as: redness, itching (pruritus), eczema, purple marks on the skin (purpura), hives, edema, sudden swelling of the face and/or neck that can lead to difficulty breathing and be life-threatening (angioedema), asthma attack, sudden malaise with a significant decrease in blood pressure (anaphylactic shock).
If the patient has an excessive skin reaction after exposure to sun or UV radiation.
If the patient has symptoms possibly caused by a decrease in white blood cell, platelet or red blood cell counts. These symptoms can be recognized by: fever, sometimes with infection (caused by a major drop in white blood cell count), nosebleed or bleeding gums (caused by an abnormal reduction in platelet count).
The following effects can occur more frequently: drowsiness, reduced alertness, particularly at the start of treatment; memory or concentration disorders, dizziness (especially in patients aged over 65 years); difficulty in coordinating movements, tremor; confusion, hallucinations; dry mouth, visual disturbances, difficulty passing urine (urinary retention), constipation, heart palpitations, major drop in blood pressure upon standing up, which sometimes causes dizziness and/or malaise (postural hypotension).
More rarely: agitation, nervousness, insomnia.
Inform the doctor or pharmacist of any unwanted and unpleasant effect not indicated in this monograph.
Drug Interactions
Food and drug interactions: In order to prevent possible interactions between several drugs and, in particular sultopride, the patient should systematically report any on-going treatment to the doctor or pharmacist.
This drug contains promethazine (an antihistamine) and carbocisteine. Avoid other products containing these drugs so that the maximum recommended dose for each drug is not exceeded.
Storage
Store below 25°C.
ATC Classification
R05CB10 - combinations ; Belongs to the class of mucolytics. Used in the treatment of wet cough.
Presentation/Packing
Syrup 125 mL x 1's.
Exclusive offer for doctors
Register for a MIMS account and receive free medical publications worth $139 a year.
Sign up for free
Already a member? Sign in